MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO 13.2
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vicmo13.2 implantable collamer lens of -14.50 diopter was implanted into the patient's left eye (os) on (b)(6) 2023.Refractive surprise was reported, lens remains implanted.In the reporters opinion the cause of the event is user error.The reporter states that the device did not fail to perform as intended.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5- the reporter indicated that a 13.2mm vicmo13.2 implantable collamer lens of -14.50 diopter was implanted into the patient's left eye (os) on (b)(6) 2023.Refractive surprise was reported, lens remains implanted.In the reporters opinion the cause of the event is user error.The reporter states that the device did not fail to perform as intended.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - on (b)(6) 2024 the lens was exchanged with a different model but same size lens.This resolved the problem.The status of the eye is "excelent".Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found no visible damage.Dimensional inspection found the lens to be within specification.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.H6 - work order search: no additional similar complaint type events within associated lots were found.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18062883
Report Number2023826-2023-04964
Device Sequence Number7465333
Product Code MTA
UDI-Device Identifier00840311302505
UDI-Public00840311302505
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberVICMO 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer12/11/2023
04/24/2024
06/26/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/11/2023
04/30/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale